Maciej Zdanowicz

Universiteit van Amsterdam, Korteweg-de Vries Institute for Mathematics

Contact information

Universiteit van Amsterdam
Korteweg-de Vries Instituut voor Wiskunde
Science Park 107, Postbus 94248
1090 GE Amsterdam
phone: (+48) 501-178-657
e-mail: 'm.e.zdanowicz' at uva.nl

About me

I got my PhD in algebraic geometry from University of Warsaw in June 2017 under supervision of Prof. Adrian Langer and Dr Piotr Achinger.
Then, from September 2017 until August 2020, I was a research scientist in the Chair of Algebraic Geometry of École polytechnique fédérale de Lausanne led by Prof. Zsolt Patakfalvi. I am currently a postdoc with Prof. Lenny Taelman in Universiteit van Amsterdam. My CV can be found here .

In free time I like to cook some vegan food and go cycling or bouldering (check out my crowds YT channel).

Research interests

Teaching activities

During the winter semester 2020/2021 together with Lenny Taelman, I organized a seminar in deformation theory intended for PhD students fully available online. Please take a look here for the details, recording and the notes.

Publications and preprints

Click for arXiv version of the paper, for the first online or published version, and for the abstract.

Algebraic Geometry

Published or accepted

  1. Liftability of singularities and their Frobenius morphism mod $p^2$
    in Int. Math. Res. Not. IMRN 14 (2018), 4513–4577.
  2. Some elementary examples of non-liftable varieties, with Piotr Achinger,
    in Proc. Amer. Math. Soc. 145 (2017), 4717-4729.
  3. Arithmetically rigid schemes via deformation theory of equivariant vector bundles,
    in Math. Zeit. 297, 361–387 (2021).
  4. Global Frobenius Liftability I, with Piotr Achinger and Jakub Witaszek,
    in J. Eur. Math. Soc. 23 (2021), 2601-2648.
  5. Ordinary varieties with trivial canonical bundle are not uniruled
    with Zsolt Patakfalvi, first online in Mathematische Annalen.
  6. Serre-Tate theory for Calabi-Yau varieties,with Piotr Achinger
    to appear in Journal für die reine und angewandte Mathematik.

Preprints

  1. On the Beauville-Bogomolov decomposition in characteristic $p\geq 0$, with Zsolt Patakfalvi
    contains an appendix written jointly with Giulio Codogni, submitted.
  2. Global Frobenius Liftability II: Surfaces and Fano Threefolds,
    with Piotr Achinger and Jakub Witaszek, submitted.

Work in progress

  1. On Gorestein W${\mathcal O}$-rational threefold singularities
    with Zsolt Patakfalvi, preprint available upon request.

PhD thesis

On liftability of schemes and their Frobenius morphism
supervised by Prof. Adrian Langer, cosupervised by Dr Piotr Achinger

Old cryptography stuff

  1. Position-Based Cryptography from the Noisy Channels, with Stefan Dziembowski,
    in Progress in Cryptology - Africacrypt 2014, 300-317.
  2. Bounded-Retrieval Model with Keys Derived from Private Data
    with Konrad Durnoga, Stefan Dziembowski, Tomasz Kazana, Michał Zając),
    in Information Security and Cryptology - Inscrypt 2016, 273-290.
  3. Chain rule for min-entropy, with Stefan Dziembowski, Tomasz Kazana,
    in Inf. Process. Lett. 134 (2018), 62-66.

I used an icon from the webpage